Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Charleston, WV

May 12, 20104 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at May 12, 2010, 8:08 PM EDT for 4 counties in West Virginia. It was in force for 112 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2010, 8:08 PM EDT (00:08 UTC)
Expired
May 12, 2010, 10:00 PM EDT
In force
112 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 9:15 PM EDTFLASH FLOODOak Hill, WVWATER ACROSS CR 15 IN THE SCARBRO/WHIPPLE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WGUS51 KRLX 130008
FFWRLX
WVC005-019-039-081-130200-
/O.NEW.KRLX.FF.W.0006.100513T0008Z-100513T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  FAYETTE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
  SOUTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  RALEIGH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BECKLEY...

* UNTIL 1000 PM EDT

* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE 
WATER COVERS THE ROADWAY.IF FLASH FLOODING IS OBSERVED ACT QUICKLY. 
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. 

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3804 8183 3819 8178 3811 8133 3817 8112
      3811 8088 3808 8088 3806 8085 3808 8081
      3799 8077 3795 8080 3791 8078 3786 8081
      3782 8093 3777 8088 3774 8091 3769 8088
      3771 8095 3762 8111

$$

08
1 follow-up statement
807 
WGUS71 KRLX 130158
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
958 PM EDT WED MAY 12 2010

WVC005-019-039-081-130208-
/O.EXP.KRLX.FF.W.0006.000000T0000Z-100513T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-RALEIGH WV-BOONE WV-FAYETTE WV-
958 PM EDT WED MAY 12 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR FAYETTE...
NORTHERN BOONE...RALEIGH AND SOUTH CENTRAL KANAWHA COUNTIES...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3804 8183 3819 8178 3811 8133 3817 8112
      3811 8088 3808 8088 3806 8085 3808 8081
      3799 8077 3795 8080 3791 8078 3786 8081
      3782 8093 3777 8088 3774 8091 3769 8088
      3771 8095 3762 8111

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 12, 7:41 PM EDT, 27 minutes earlier.

Area forecast discussion, May 12, 7:41 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT WED MAY 12 2010

.SYNOPSIS...
A FRONT MEANDERS IN OUR VICINITY THE NEXT COUPLE DAYS...CAUSING
CHANCES FOR SHOWERS AND THUNDERSTORMS...INCLUDING A FINAL PASSAGE
THROUGH THE AREA AS A COLD FRONT FRIDAY. HIGH PRESSURE FOR WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
FLOOD WATCH REMAIN IN AFFECT UNTIL 00Z THIS EVE.  MCS MOVING QUICKLY
THROUGH THE AREA AND SHOULD BE GONE BY 21Z SO MAY NEED TO NIX WATCH
EARLY.  SO FAR ONLY MINOR FLOODING HAS BEEN OBSERVED.  THE SEVERE
THREAT APPEARS TO BE EXITING WITH THE LEADING EDGE OF THE COMPLEX
MOVING THROUGH THE MOUNTAINS.  TONIGHT WILL BRING PATCHY DENSE FOG
AND AREAS OF LOW CLOUD IN THE WAKE OF THE MCS.

THE MCS...TRACKING S OF THE SFC FRONT...HAD LITTLE AFFECT ON THE
POSITION OF THE FRONT OTHER THAN TO LAY DOWN A BOUNDARY OF ITS OWN
IN ITS WAKE...MUCH FARTHER S THAN THE FRONT.  AS THE MCS...OR WHAT
IS LEFT OF IT AND ITS ASSOCIATED S/W TROF...MOVES E OF THE
APPALACHIANS TONIGHT...THE BOUNDARY WILL SLIP S E OF THE MOUNTAINS.
THIS BRINGS LOW CLOUD BACK INTO GREENBRIER VALLEY THU MORNING BUT
THIS SHOULD AFFECT A VERY LIMITED PORTION OF THE CWA.

THE WEATHER SCENARIO FOR THU IS SOMEWHAT CONFUSED WITH AMPLE
INSTABILITY BUT LITTLE IF ANY FORCING WITH AREA BY AND LARGE IN THE
WARM SECTOR AND RIDGING ALOFT.  MAY GET MIDDAY OR AFTERNOON
CONVECTIVE DEVELOPMENT ON WHAT IS LEFT OF BOUNDARY LEFT BEHIND BY
CURRENT MCS...OVER SOUTHERN TO CENTRAL PORTION OF CWA.
THUNDERSTORMS EXPECTED TO DEVELOP OUT AHEAD OF COLD FRONT
APPROACHING FROM THE W SHOULD NOT ARRIVE UNTIL AT LEAST 00Z FRI.

TEMPERATURES TONIGHT WILL NOT GET MUCH LOWER THAN WHERE THEY ARE
UNDER THE MC THIS AFTERNOON.  A BLEND OF GUIDANCE LOOKS GOOD FOR THU
AS THE GROUND AND VEGETATION WILL LIKELY BE TOO WET TO SUPPORT THE
HIGHER NUMBERS OUTRIGHT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
12Z NAM/00Z
ECMWF HAVE REMNANTS OF WARM FRONT STALLING OVER THE MOUNTAINOUS EAST
INTO THE EVENING THURSDAY NIGHT. MODERATE LOW-LEVEL MOISTURE IS ALSO
EXPECTED TO POOL WEST OF THE MOUNTAINS. THIS...COMBINED WITH CAPE
VALUES IN THE 1000 TO 1500J/KG BALLPARK AND LIS OF -4 TO -6C COULD
LEAD TO MAINTENANCE OF DAYTIME CONVECTION LASTING INTO THE LATE
EVENING. LEAVING THREAT OF STRONG GUSTY WINDS OUT OF THE
THUNDERSTORM FORECAST AT THIS TIME AS BUFKIT SOUNDINGS INDICATE AN
INVERSION SETTING UP THURSDAY NIGHT. THIS INVERSION SHOULD KEEP THE
35 TO 45KT LOW LEVEL JET FROM MIXING DOWN TO THE SURFACE.

FRIDAY MORNING CWA WILL DRY UP TEMPORARILY WITH WARM SOUTHERLY FLOW
AHEAD OF THE COLD FRONT. HAVE COLD FROPA OCCURRING THROUGH AFTERNOON
FRIDAY WITH STRONG MODEL CONSENSUS SUPPORTING THE TIMING. LOW TO
MODERATE INSTABILITY ALONG THE FRONT IS EXPECTED TO DEVELOP
THUNDERSTORMS ALONG THE LINE...DESPITE DIFFUSION OF LARGE SCALE
FORCING ALONG THE FRONT. FROPA SPEED WILL BE FAIRLY SLOW AS THE
BOUNDARY SEEMINGLY LINGERS OVER CWA THROUGH LATE FRIDAY NIGHT. WITH
THIS IN MIND QPF VALUES ARE BETWEEN 0.4 AND 0.6IN...WITH NO CONCERN
OF HYDROLOGIC ISSUES DESPITE RECENT WET WEATHER.

GREAT LAKES SURFACE HIGH BUILDS IN SATURDAY AND SUNDAY LEADING TO
DRIER WEATHER. ONLY TWEAKED PREVIOUS MAX AND MIN TEMPERATURES BASED
ON LATEST MET/MEX.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL SETTLE OVER THE REGION FOR THE WEEKEND...BUT
THERE IS A SLIGHT CHANCE OF PRECIPITATION IN THE SOUTHERN COAL
FIELDS ASSOCIATED WITH A WEAKENING STATIONARY FRONT TO OUR SOUTH.

ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST...AND USED
THE ECMWF AND HPC SOLUTION TO FORECAST ITS PATH. THE NEW ECMWF RUN
FEATURED A SOUTHWEST TO NORTHEAST SURFACE LOW TRACK THROUGH EAST
CENTRAL OHIO...UPPER LEVEL SUPPORT WILL STRENGTHEN THE SURFACE
LOW AS IT APPROACHES. WITH THE NEW MORE NORTHERLY TRACK...THE WARM
FRONT WILL FORCE LIGHT PRECIPITATION BEGINNING MONDAY MORNING. RIGHT
NOW IT LOOKS LIKE MOST OF MONDAY AND TUESDAY WILL BE RAINY AS AN
UPPER LEVEL DISTURBANCE TRAVELS NORTH AND INTERACTS WITH THE WARM
FRONT. THE COLD FRONT WILL PASS THROUGH THE AREA ON TUESDAY...AND IT
WILL BE ASSOCIATED WITH ANOTHER SWATH OF RAIN. THE BEST CHANCE FOR
THUNDERSTORMS WILL BE ON TUESDAY AFTERNOON AND EVENING AHEAD OF THE
COLD FRONT.  A CHANCE OF RAIN WILL CONTINUE THROUGH EARLY THURSDAY
MORNING...WHEN THE SURFACE LOW FINALLY PULLS OFF TO THE NORTH.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CONVECTION STILL FIRING ALONG A PRESSURE TROUGH/STATIONARY FRONT
PRODUCING HEAVY RAINFALL ALONG A HTS TO CRW CORRIDOR. THIS
CONVECTION IS EXPECTED TO BEGIN TO EASE OVER THE NEXT 3 TO 5
HOURS.

WITH PLENTY OF RAIN TODAY OVER THE MIDDLE OHIO VALLEY AND CENTRAL
APPALACHIANS IN A HUMID ENVIRONMENT...WILL EXPECT FOG TO DEVELOP
OVERNIGHT...ESPECIALLY IN THE VALLEYS...DESPITE LINGERING CLOUD
COVER. LIFR CONDITIONS CAN BE EXPECTED AT TERMINALS EXCEPT FOR
BKW. FOG SHOULD LIFT THURSDAY AFTER DAWN...WHEN CB DEVELOPS AGAIN
WITH DAYTIME HEATING.

AFTER 00Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ035>038-
     046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JEM/TAX
NEAR TERM...TRM
SHORT TERM...TAX
LONG TERM...JEM
AVIATION...26
Hazardous weather outlook, May 12, 3:57 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT WED MAY 12 2010

WVZ035>038-046-047-132000-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
357 PM EDT WED MAY 12 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN
WEST VIRGINIA THURSDAY...MAINLY FOR THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032-
039-040-132000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-UPSHUR-BARBOUR-
357 PM EDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAINFALL FROM ISOLATED THUNDERSTORMS MAY CAUSE MINOR WATER
PROBLEMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN
WEST VIRGINIA....SOUTHEAST OHIO AND NORTHEAST KENTUCKY THURSDAY...
MAINLY FOR THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024-025-033-034-132000-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-
357 PM EDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAINFALL FROM ISOLATED THUNDERSTORMS MAY CAUSE MINOR WATER
PROBLEMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 12, 4:04 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
404 PM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     OAK HILL                37.98N 81.15W
05/12/2010  E40.00 MPH       FAYETTE            WV   BROADCAST MEDIA

            ESTIMATED 40 MPH WINDS. BRIEF POWER OUTAGE.

&&

ARB
Special weather statement, May 12, 6:42 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT WED MAY 12 2010

WVZ008-014>016-027-122330-
CLAY WV-JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV-
642 PM EDT WED MAY 12 2010

...A LINE OF STRONG THUNDERSTORMS...WITH HEAVY RAIN WILL AFFECT
JACKSON...NORTHERN KANAWHA...PUTNAM...SOUTHERN ROANE AND WESTERN
CLAY COUNTIES...

AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS...WITH HEAVY RAIN WAS
LOCATED 4 MILES WEST OF WINFIELD...MOVING EAST AT 45 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL AS DIFFERENT STORMS MOVE OVER THE SAME AREA...TO PRODUCE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

08
Local storm report, May 12, 7:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
730 PM EDT WED MAY 12 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLOOD            CHARLESTON              38.42N 81.75W
05/12/2010                   KANAWHA            WV   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            WATER OVER WOODRUM LN NEAR THE WELFARE OFFICE

&&

NNNN
Local storm report, May 12, 7:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FLASH FLOOD      2 SSW SISSONVILLE       38.48N 81.66W
05/12/2010                   KANAWHA            WV   LAW ENFORCEMENT

            WOMAN TRAPPED IN CAR IN HIGH WATER. WATER RESCUE NEEDED.

&&

TAXFORD
Special weather statement, May 12, 7:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT WED MAY 12 2010

WVZ035>037-130045-
FAYETTE WV-NICHOLAS WV-RALEIGH WV-
755 PM EDT WED MAY 12 2010

...AN AREA OF STRONG THUNDERSTORMS...WITH VERY HEAVY RAIN...WILL
AFFECT FAYETTE...RALEIGH AND SOUTHERN NICHOLAS COUNTIES...

AT 742 PM EDT...AN AREA OF STRONG THUNDERSTORMS...WITH VERY HEAVY
RAIN WAS LOCATED 10 MILES NORTH OF FAYETTEVILLE...MOVING EAST AT 35
MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR KESSLERS CROSS LANES AROUND 800 PM...MOUNT
NEBO AROUND 805 PM...CANVAS AROUND 810 PM...MEADOW BRIDGE AROUND 815
PM...NETTIE AROUND 820 PM AND RICHWOOD AROUND 830 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES

I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND 137...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 67.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE NEWS MEDIA FOR THE
LATEST ON THIS HAZARDOUS WEATHER SITUATION.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

08
Local storm report, May 12, 8:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      3 N CHARLESTON          38.39N 81.63W
05/12/2010                   KANAWHA            WV   PUBLIC

            2 MILE CREEK COMING OUT OF ITS BANKS. WATER FLOWING OVER
            EDENS FORK ROAD NEAR THE I-77 EXIT.

&&

TAXFORD

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.